MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ANGIOJET SPIROFLEX VG; CATHETER, EMBOLECTOMY

BOSTON SCIENTIFIC CORPORATION ANGIOJET SPIROFLEX VG; CATHETER, EMBOLECTOMY
Model Number 10707
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.The assembly, supply line, shaft, tip, and spike line were all visually examined for potential damage.The catheter shaft showed damage running from 93cm from the tip to 96cm from the tip, as if the catheter was coming unraveled.A functional test was performed.The pump was placed into the ultra drive console and the device primed with no complication.The device was run for a total time of 90 seconds in thrombectomy mode.The device stayed within the expected range of the product, with an average pressure of 10.839 kpsi.During functional testing, the shaft leak was confirmed, and measured to be at the shaft damage.Review of the shaft under microscope revealed that the kink and damage at the location caused a puncture in the polymer, which resulted in the leak.
 
Event or Problem Description
It was reported that shaft became separated.An angiojet spiroflex catheter was selected for a patient procedure to treat an acute myocardial infarction.The 100% stenosed target lesion was located in the non-tortuous and non-calcified saphenouos vein graft.After the device was fully primed, the distal portion of the catheter started to separate from itself when placed on the wire.The separation continued back to mid part of the catheter.The catheter was then removed from the wire and the procedure was completed with a different device.The device never entered the patient.No patient complications were reported.

Brand Name
ANGIOJET SPIROFLEX VG
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12863381
Report Number2134265-2021-14548
Device Sequence Number4364530
Product Code MCX
UDI-Device Identifier08714729889441
UDI-Public08714729889441
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K080806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Model Number10707
Device Catalogue Number10707
Device Lot Number0028041349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2021
Initial Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown